• Starting radiation 25 days don't know exactly how much and temodar 140mg once a day. This will began on August 6th.

    Asked by sbmontgomery on Sunday, July 22, 2012

    Starting radiation 25 days don't know exactly how much and temodar 140mg once a day. This will began on August 6th.

    Is there anything that I can be doing to prepare myself for the treatment and possible side effects and also is there anything I should be doing to prepare my home for me. I have 4 children. 2 daughters (21 and 10) and 2 sons (12 and 4). I have already order a Rx safe with a lock to keep all the meds under lock and key.

    8 Answers from the Community

    8 answers
    • GregP_WN's Avatar

      I have had radiation in two of the 3 cancer diagnoses I have had. Chemo during two of them also. The drug you mention I am not familiar with so I don't know the side effects, I'm sure someone else on this board will be able to give you info on that. As for radiation, and treatment in general, I knew what was coming so I started eating everything I could trying to gain some weight before treatment. Most people will loose weight, allthough some will gain if you have certain drugs. go to your dentist and get all your teeth fixed, you don't want a tooth going bad on you during treatment since the chance of infection is high during that time. Plan on being tired and needing an occasional nap.
      Others will give their experiences for you, best of luck to you, I hope you cruise right through it!

      over 4 years ago
    • blondie's Avatar

      Have someone help your daughter take care of your toddler son.

      Maybe your parents can keep the toddler for a while so your adult daughter can take care of you while the pre-teens are in school during the day.

      It will be a lot of pressure for your adult daughter to take care of her siblings and drive you to your therapies / treatments.

      Maybe a child psychologist can explain to your younger children what to expect during your illness / recovery.

      over 4 years ago
    • troache's Avatar

      My girl friend just completed initial phase of Temodar treatment. The capsules usually comes in 100mg and 10mg. The only real side effect was constipation and the Senakot will help that. They will most like prescribe anti-nause medication also. Hair loss was very minimal and did not occur until 3 1/2 week into 6 week treatment. Follow the dosage instructions and drink plenty of fluids fruit juice and water and you should be fine. Good luck and faith.

      over 4 years ago
    • creed0608's Avatar

      Hello! My husband did the daily temador in combo with the radiation and did fine! He took the anti nauseas meds just to be safe, but really did not experience side effects, aside from the radiation making him tired about 2 weeks into the 6 week treatment schedule. I also had him drink plenty of water, but he did not have appetite loss or lose any weight. I don't know if you will have the temador after radiation, but he did for 6 months after that initial daily treatment. It was 5 days a month and is at a much greater dosage. About day 3, he would start to feel tired and not himself...this generally lasted a few days, and then he would start to feel more like himself. Stay strong, keep positive and keep your faith...take care!

      over 4 years ago
    • happydad's Avatar

      Tonight I will take the fifth dose of Temodar. This will bee my second of Temodar. Five days of 300 mg each evening. I take the anti-nausea medication and an hour later the temodar and go to bed. Fatigue has been the biggest challenge, but I rest when I need to rest. I am also diabetic, and not sure how the temodar is impacting that. Twenty days after my first round of temodar, by bloodwork looked good. I also had a brain MRI that showed encouraging results. Constipation or diarrhea may result from the temodar. I have had both. We had grandchildren here when I started the temodar, including two-year old twin boys. It was challenging, Wish you the best.

      over 4 years ago
    • Fusionera's Avatar
      Fusionera (Best Answer!)

      I am unfortunately the Queen of Temozolomide (Temodar). I can confirm that anti-nausea meds will definitely help, especially Zofran, and/or Kytril and Emend. I have found Compazine to be ineffective, and you want the strongest anti-emetic possible. Constipation is very common, so the previous recommendations of keeping well-hydrated and having Sennakot on hand are right on. Extra fiber in your diet will also help. You can take Temodar with water, but I highly recommend taking it with a lemon lime soda, primarily because the scent and flavor of the pills are unpleasant. The soda makes it easier to take. I have taken Temodar multiple times since I was a participant in its original clinical trial in the mid-90s.

      about 4 years ago
    • sarge68's Avatar

      i feel for ya.... i have a stage 4 glioblastoma that came to be from a oligodendroglioma back in 02. Then i had 39 rounds of full brain radiation treatments.And yes the answers you have gotten here are accurate and good.I was told by my nutritionist to also eat as many fruits and veggies as many times during the course of the day as i could due to the nausea,and the same goes with the temodar. I took that for 8 months after the radiation until i became allergic to it. IT's a gr8 chemo drug 5 days a month and you're done. Yes two weeks worth of small sides but worth it :). Good luck in your journey and know that you are NOT alone.

      about 4 years ago
    • Zacksdad's Avatar

      Be ready to take Zofran for belly problems. It works great for Temodar and radiation. Good idea on the drug safe. Planning ahead shows you are a fighter and that is great .as far a you children (10,12 and 4) check with your hospital to see if they offer support groups with professional therapists for children. The 21 year old you should be able to talk t yourself do not hide anything from her as she knows moe than you think.

      about 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more low-grade astrocytoma questions.  Also, don't forget to check out our Low-grade Astrocytoma page.